Strict completions of \({\mathcal L}^*_ 0\)-groups. (English) Zbl 0797.54007

An \({\mathcal L}^*_ 0\)-group is a group \(G\) with a sequential convergence \(L \subset G^ N \times G\) such that the group operations are sequentially continuous. The notion of a strict \({\mathcal L}^*_ 0\)-group completion of an \({\mathcal L}^*_ 0\)-group is introduced. It is shown that the Novak completion \(\nu G\) [J. Novák, Gen. Topol. Relat. mod. Anal. Algebra III, Proc. 3rd Prague Topol. Symp. 1971, 335-340 (1972; Zbl 0309.22004)] of any abelian \({\mathcal L}^*_ 0\)-group \(G\) is the finest strict \({\mathcal L}^*_ 0\)-group completion of \(G\). A sufficient condition for the existence of the coarsest strict \({\mathcal L}^*_ 0\)-group completion of an abelian \({\mathcal L}^*_ 0\)-group is also given. The main result (which answers a question of J. Novak) states that there are exactly \(2^{2^ \omega}\) nonhomeomorphic strict \({\mathcal L}^*_ 0\)-group completions of \(\mathbb{Q}\). The set \(\mathbb{R}\) of real numbers with the usual metric convergence is the coarsest strict completion of \(\mathbb{Q}\).


54A20 Convergence in general topology (sequences, filters, limits, convergence spaces, nets, etc.)
54D35 Extensions of spaces (compactifications, supercompactifications, completions, etc.)
54H11 Topological groups (topological aspects)


Zbl 0309.22004
Full Text: EuDML


[1] Frič, R.: Rationals with exotic convergences II. Math. Slovaca 40 (1990), 389-400. · Zbl 0776.54029
[2] Frič, R. and Koutník V.: Completions of convergence groups. General Topology and its Relations to Modern Analysis and Algebra VI (Proc. Sixth Prague Topological Sympos., 1986), Helderman Verlag, Berlin, 1988, pp. 187-201.
[3] Frič, R. and Koutník, V.: Completions for subcategories of convergence rings. Categorical Topology and its Relations to Ananlysis, Algebra and Combinatorics (Praha 1988), World Scientific Publishing Co., Singapore, 1989, pp. 195-207.
[4] Frič, R. and Zanolin, F.: A convergence group having no completion. Convergence Structures and Appications II, Abh. Adak, Wiss. DDR, Abt. Math.-Naturwiss.-Technik, 1984, Nr. 2N, Akademie-Verlag, Berlin, 1984, pp. 47-48. · Zbl 0575.54004
[5] Frič, R. and Zanolin, F.: Sequential convergence in free groups. Rend. Ist. Matem. Univ. Trieste 18 (1986), 200-218. · Zbl 0652.22001
[6] Frič, R. and Zanolin, F.: Relatively coarse convergence groups. · Zbl 0897.54002
[7] Kent, D. C. and Richardson, G. D.: Regular completions of Cauchy spaces. Pacific J. Math. 51 (1974), 483-490. · Zbl 0291.54024
[8] Koutník, V.: Completeness of sequential convergence groups. Studia Math. 77 (1984), 455-464. · Zbl 0546.54006
[9] Koutník, V.: On completion of abelian \(L_0^*\)-groups. Generalized Functions and Convergence (Katowice 1988), World Scientific Publishing Co., Singapore, 1990, pp. 335-341.
[10] Koutník, V. and Novák, J.: Completion of a class of convergence rings.
[11] Novák, J.: On convergence groups. Czechoslovak Math. J. 20 (1970), 357-384. · Zbl 0217.08504
[12] Novák, J.: On completions of convergence commutative groups. General Topology and its Relations to Modern Analysis and Algebra III (Proc. Third Prague Topological Sympos., 1971), Academia, Praha, 1972, pp. 335-340.
[13] Novák, J.: Convergences \(L_S^H\) on the group of real numbers. · Zbl 0802.54001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.